Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jan 30, 2001, 10:28 AM EST for Marshall County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2001, 10:28 AM EST (15:28 UTC)
- Expired
- Jan 30, 2001, 2:30 PM EST
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 301534 FFWPIT WVC051-301930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1028 AM EST TUE JAN 30 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 230 PM EST * AT 1028 AM EST...EMERGENCY MANAGEMENT OFFICIALS REPORTED ICE JAMS CAUSING A BACKUP OF WATER ON BIG GRAVE CREEK AND MIDDLE GRAVE CREEK. ROADS NEAR THESE CREEKS IN THE MOUNDSVILLE AREA CAN BECOME FLOODED. OTHER ICE LADEN CREEKS IN MARSHALL COUNTY CAN EXPERIENCE SIMILAR BACKUPS AND FLOODING THIS AFTERNOON...FROM ADDITIONAL RAIN AND SNOW MELT. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 4:00 AM EST, 6 hours 28 minutes earlier.
Area forecast discussion, Jan 30, 4:00 AM EST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 400 AM EST TUE JAN 30 2001 BULK OF PRECIP MOVING ACROSS REGION ATTM FOLLOWED BY MORE VIGOROUS SHRT/WV ACCOMPANYING FNT BY 15-18Z SO WILL MENTION -SHRA TDY AND CHC TSTM WITH STEEP LAPSE RATE/CAA. WILL MENTION GUSTY WINDS ALSO. ANOTHER SHRT/WV APPROACHES AREA TNGT SO WILL KEEP LIKELY POPS BUT WILL ONLY MENTION PSBL CHANGE OR MIX TO -SHSN IN FAR N. WILL XNTD ADVISORY FOR FAR 4 N CNTYS TIL 10A THIS MRNG...WITH COLDER SFC BNDRY/SNOW PACK MAY TAKE A LITTLE LONGER FOR COMPLETE CHANGE OVER TO LIQUID. R.O. FROM SNOW MELT BEGINNING MONDAY AND RAIN OVNGT/INTO TUES WILL CAUSE AREA STREAMS TO RISE SOME...STM ISSUE. PIT 48 34 37 29 / 70 60 40 20 HLG 49 34 37 29 / 70 60 40 20 MGW 52 35 40 30 / 70 60 40 20 ZZV 51 35 40 30 / 60 60 40 20 PHD 48 34 37 28 / 70 60 40 20 FKL 41 31 34 25 / 80 60 50 40 DUJ 39 32 33 24 / 80 60 50 40 LBE 49 33 38 28 / 70 60 40 20 BTP 45 32 35 25 / 80 60 50 20 IDI 46 33 36 27 / 70 60 40 20 ODM 48 33 37 27 / 70 60 40 20 .PBZ... MD...NONE. OH...NONE. PA...WINTER WEATHER ADVISORY TIL 10AM PAZ008-009-015-016. WV...NONE.
In the hours before
Special weather statement, Jan 30, 5:20 AM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 520 AM EST TUE JAN 30 2001 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023- 029>032-WVZ001>004-012-021>023-041-301600- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-GARRETT MD- GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA PA-JEFFERSON OH- LAWRENCE PA-MARION WV-MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH- MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH- WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 520 AM EST TUE JAN 30 2001 MOTORISTS SHOULD EXERCISE CAUTION IN THE MORNING COMMUTE AS ROADWAYS ARE WET FROM OVERNIGHT RAINS AND VISIBILITIES ARE REDUCED BY FOG IN SOME LOCALITIES. TEMPERATURES WILL BE ON THE MILD SIDE RANGING FROM 40S TO LOWER 50S TODAY. RAIN WILL TAPER OFF TO SHOWERS THIS MORNING...THERE IS EVEN A CHANCE FOR THUNDERSTORMS MAINLY LATE MORNING AND AFTERNOON IN THE REGION. WINDS MAY GUST OVER 30 MPH ALSO. RAINFALL AMOUNTS ACROSS THE REGION OVERNIGHT THROUGH 5AM THIS MORNING RANGED FROM ONE QUARTER TO ONE HALF INCH. RUNOFF FROM SNOWMELT SINCE MONDAY ALONG WITH RAINFALL OVERNIGHT THROUGH TODAY WILL RESULT IN RISES ON AREA STREAMS AND CREEKS. ALSO THE INCREASED STREAMFLOW MAY RESULT IN SOME ICE BREAKUP AND MOVEMENT AS WELL THROUGH TONIGHT. IF YOU LIVE ALONG A STREAM OR CREEK BE ALERT FOR ANY CRAPID WATER LEVEL CHANGES OR RISES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:01 PM EST | Flash Flood Warning | PBZ | Marshall | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.